Journal of Differential Geometry

Gauss maps of spacelike constant mean curvature hypersurfaces of Minkowski space

Hyeong In Choi and Andrejs Treibergs

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 32, Number 3 (1990), 775-817.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214445535

Digital Object Identifier
doi:10.4310/jdg/1214445535

Mathematical Reviews number (MathSciNet)
MR1078162

Zentralblatt MATH identifier
0717.53038

Subjects
Primary: 58E20: Harmonic maps [See also 53C43], etc.
Secondary: 53C40: Global submanifolds [See also 53B25] 53C50: Lorentz manifolds, manifolds with indefinite metrics

Citation

Choi, Hyeong In; Treibergs, Andrejs. Gauss maps of spacelike constant mean curvature hypersurfaces of Minkowski space. J. Differential Geom. 32 (1990), no. 3, 775--817. doi:10.4310/jdg/1214445535. https://projecteuclid.org/euclid.jdg/1214445535


Export citation

References

  • [1] K. Akutagawa and S. Nishakawa, The Gauss map and spacelike surfaces with prescribed mean curvature in Minkowski 3-space, Tohoku Math. J., to appear.
  • [2] M. Anderson, The Dirichlet problem at infinity for manifolds of negative curvature, J. Differential Geometry 18 (1983) 701-721.
  • [3] M.Anderson and R. Schoen, Positive harmonic functions on complete manifolds ofnegative curvature, Ann. of Math. (2) 121 (1985) 429-461.
  • [4] I. Bakelman, Applications of the Monge Ampere operators to the Dirichlet problem for quasilinear elliptic equations, Seminar on Differential Geometry (S.-T. Yau, ed.), Annals of Math. Studies, No. 102, Princeton University Press, Princeton, NJ. 1982, 239-258.
  • [5] W. Ballmann, M. Gromov and V. Schroeder, Manifolds of nonpositive curvature, Birkhauser, Boston, 1982.
  • [6] R. Bartnik, Existence of maximal surfaces in asymptotically flat spacetimes, Comm. Math. Phys. 94 (1984) 155-175.
  • [7] R. Bartnik, Regularity of variational maximal surfaces, Acta Math., to appear.
  • [8] R. Bartnik and L. Simon, Spacelike hypersurfaces with prescribed boundary values and mean curvature, Comm. Math. Phys. 87 (1982) 131-152.
  • [9] C. Blanc and F. Fiala, Le type d'une surface et sa courbure totale, Comment. Math. Helv. 14 (1941-42) 230-233.
  • [10] E. Calabi, private communication, 1979.
  • [11] S. Y. Cheng and S. T. Yau, Maximal spacelike hypersurfaces in theLorentz-Minkowski spaces, Ann. of Math. (2) 104 (1976) 407-419.
  • [12] S. S. Chern, Minimal submanifolds in a Riemannian manifold, University of Kansas lecture notes, 1968.
  • [13] H. I. Choi, Asymptotic Dirichlet problems for harmonic functions on Riemannian manifolds, Trans. Amer. Math. Soc. 281 (1984) 691-716.
  • [14] H. I. Choi and A. Treibergs, New examples of harmonic diffeomorphisms of the hyperbolic plane to itself, Manuscripta Math. 62 (1988) 249-256.
  • [15] C. Croke, Some isoperimetric inequalities and eigenvalue estimates, Ann. Sci. Ecole Norm. Sup. (4) 13 (1980) 419-435.
  • [16] K. Ecker, Area maximizing hypersurfaces in Minkowski space having an isolatedsingularity, Manuscripta Math. 56 (1986) 375-397.
  • [17] J. Eells and L. Lemaire, Selected topics in harmonic maps, CBMS, No. 50, Amer. Math. Soc, Providence, RI, 1983, 76.
  • [18] C. Gerhardt, H-surfaces in Lorentzian manifolds, Comm. Math. Phys. 89 (1983) 523-553.
  • [19] D. Gilbarg and N.Trudinger, Elliptic partial differential equations of second order, Grundlehren, Bd. 224, Springer, Berlin, 1983.
  • [20] R. Greene and H. Wu, Function theory on manifolds which possess a pole, Lecture Notes in Math., Vol. 699, Springer, Berlin, 1979.
  • [21] J. Hano and K. Nomizu, Surfaces of revolution with constant mean curvature inLorentz- Minkowski space, Tohoku Math. J. 36 (1984) 427-437.
  • [22] W.-Y. Hsiang and W.-C. Yu, A generalization of Delaunay theorem on the construction of rotational symmetric hypersurfaces of constant mean curvature and harmonic maps, J. Differential Geometry 17 (1982) 337-56.
  • [23] A. Huber, On subharmonic functions and differential geometry in the large, Comment. Math. Helv. 32 (1957-58) 13-72.
  • [24] T. Ishihara, The harmonic Gauss maps in a generalized sense, J. London Math. Soc. 26 (1982) 104-112.
  • [25] O. Kobayashi, Maximal surfacesin the ^-dimensional Minkowski space I?, Tokyo J. Math. 6 (1983) 297-309.
  • [26] O. Kobayashi, Maximal surfaces with conelike singularities, J. Math. Soc. Japan 36 (1984) 609-617.
  • [27] S. Kobayashi and K. Nomizu, Foundations of differential geometry. Interscience, New York, 1963.
  • [28] N. Korevaar and J. Lewis, Convex solutions to certain elliptic equations have constant rank Hessians, Arch. Rational Mech. Anal. 97 (1987) 19-32.
  • [29] P. Li, On the Sobolev constant and the p-spectrum of a compact Riemannian manifold, Ann. Sci. Ecole Norm Sup. (4) 13 (1980) 451-469.
  • [30] P. Li and R. Schoen, Lp and mean value propertieso f subharmonic functions on Riemannian manifolds, Acta Math. 153 (1984) 279-301.
  • [31] T. K. Milnor, Harmonic maps and classicalsurfacetheory in Minkowski space, Trans. Amer. Math. Soc. 280 (1983) 161-185.
  • [32] B. Palmer, Spacelike constant mean curvature surfaces in Pseudo-Riemannian space forms, preprint, 1988.
  • [33] A. Pogorelov, The Minkowski multidimensional problem, "Nauka", Moscow, 1975; English transl., Wiley, New York, 1978.
  • [34] E. Ruh and J. Vilms, The tension field of the Gauss map, Trans. Amer. Math. Soc. 149 (1970) 569-537.
  • [35] R. Schoen, Lecture notes in differential geometry, Berkeley mimeograph, 1982.
  • [36] S. M. Stumbles, Hypersurfaces of constant mean extrinsic curvature, Ann. of Phys. 133 (1981) 28-56.
  • [37] D. Sullivan, The Dirichlet problem at infinity for a negatively curved manifold, J. Differential Geometry 18 (1983) 723-732.
  • [38] A. Treibergs, Entire spacelike hypersurfaces of constant mean curvature in Minkowski space, Invent. Math. 66 (1982) 39-56.
  • [39] A. Treibergs, Lecture on the Eells-Sampson theorem on parabolic deformation of maps to harmonic maps, University of Utah notes, 1987.
  • [40] S.-T. Yau, Isoperimetric constants and the first eigenvalue of a compact Riemannian manifold, Ann. Sci. Ecole Norm. Sup. (4) 8 (1975) 487-507.